Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 31, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 27, 2021, 8:41 PM CDT for Payne County, Oklahoma. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 8:41 PM CDT (01:41 UTC)
- Expired
- May 28, 2021, 8:38 PM CDT
- In force
- 24 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Payne County, OK
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Ripley (RIPO2).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07161450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
073
WGUS84 KOUN 280141
FLSOUN
Flood Advisory
National Weather Service Norman OK
841 PM CDT Thu May 27 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Cimarron River near Ripley affecting Payne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC119-281345-
/O.NEW.KOUN.FL.Y.0031.210528T0141Z-210530T1200Z/
/RIPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
841 PM CDT Thu May 27 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Cimarron River near Ripley.
* From this evening to Sunday morning.
* At 8:00 PM CDT Thursday the stage was 8.8 feet.
* Action stage is 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.7 feet Saturday morning.
* Impact...At 17.0 feet, Places along the Cimarron River valley in
Payne County are briefly flooded. Agricultural lands and oil wells
located near the channel are isolated by water in cutoff channels
along the river valley.
&&
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
3601 9662 3593 9701
$$
SK4 follow-up statements
262
WGUS84 KOUN 280647
FLSOUN
Flood Advisory
National Weather Service Norman OK
147 AM CDT Fri May 28 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
Cimarron River near Ripley affecting Payne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC073-083-281900-
/O.CON.KOUN.FL.Y.0032.000000T0000Z-210530T0000Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
147 AM CDT Fri May 28 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Saturday evening.
* At 12:30 AM CDT Friday the stage was 12.1 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
15.3 feet just after midnight tonight.
* Impact...At 15.0 feet, The river remains within its banks through
Kingfisher County and into western Logan County. Some oilfield
equipment in low bottoms may be isolated for a short time.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
OKC119-281900-
/O.CON.KOUN.FL.Y.0031.000000T0000Z-210530T1200Z/
/RIPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
147 AM CDT Fri May 28 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Ripley.
* Until Sunday morning.
* At 1:00 AM CDT Friday the stage was 11.4 feet.
* Action stage is 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.7 feet tomorrow morning.
* Impact...At 17.0 feet, Places along the Cimarron River valley in
Payne County are briefly flooded. Agricultural lands and oil wells
located near the channel are isolated by water in cutoff channels
along the river valley.
&&
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
3601 9662 3593 9701
$$
11758
WGUS84 KOUN 281340
FLSOUN
Flood Advisory
National Weather Service Norman OK
840 AM CDT Fri May 28 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Ripley affecting Payne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC119-290145-
/O.EXT.KOUN.FL.Y.0031.000000T0000Z-210530T0600Z/
/RIPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
840 AM CDT Fri May 28 2021
...The Flood Advisory is now in effect until early Sunday morning...
The Flood Advisory continues for
the Cimarron River near Ripley.
* Until late Saturday night.
* At 8:00 AM CDT Friday the stage was 10.5 feet.
* Action stage is 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.5 feet tomorrow morning.
* Impact...At 16.0 feet, Expect the Cimarron River to reach bankfull
levels through Payne County. Small areas of agricultural land and
oil wells located near the channel are isolated by water in cutoff
channels along the river valley.
&&
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
3601 9662 3593 9701
$$
.speg.780
WGUS84 KOUN 282038
FLSOUN
Flood Advisory
National Weather Service Norman OK
338 PM CDT Fri May 28 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Ripley affecting Payne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC119-290845-
/O.CON.KOUN.FL.Y.0031.000000T0000Z-210530T0600Z/
/RIPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
338 PM CDT Fri May 28 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Ripley.
* Until late Saturday night.
* At 3:00 PM CDT Friday the stage was 13.1 feet.
* Action stage is 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.5 feet tomorrow morning.
* Impact...At 16.0 feet, Expect the Cimarron River to reach bankfull
levels through Payne County. Small areas of agricultural land and
oil wells located near the channel are isolated by water in cutoff
channels along the river valley.
&&
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
3601 9662 3593 9701
$$046
WGUS84 KOUN 290138
FLSOUN
Flood Advisory
National Weather Service Norman OK
838 PM CDT Fri May 28 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Cimarron River near Ripley affecting Payne County.
OKC119-290245-
/O.CAN.KOUN.FL.Y.0031.000000T0000Z-210529T0138Z/
/RIPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 PM CDT Fri May 28 2021
...The Flood Advisory for the Cimarron River near Ripley has been
cancelled...
The Flood Advisory is cancelled for
the Cimarron River near Ripley.
* At 8:00 PM CDT Friday the stage was 13.7 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
15.0 feet early tomorrow afternoon, which is below action stage.
&&
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
3601 9662 3593 9701
$$
MaxwellWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 27, 6:14 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 27, 6:14 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
614 PM CDT Thu May 27 2021
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 224 PM CDT Thu May 27 2021
Strong to severe thunderstorms will continue into the evening
across most of the area as a cold front moves into minimally-
capped environment (per 18Z special upper air sounding). The
ongoing storms could push out an outflow boundary or two, which
could lead to slight enhancement of a tornado threat if any storms
can form along it, as winds ahead of the boundary could be backed
slightly. Currently, as storms form along the aforementioned cold
front later this afternoon, there may be a brief window for some
discrete storms. The deep-layer shear vector being mostly
parallel to the boundary will foster storm conglomeration shortly
after initiation, and eventually forming into a line that will
move through west-central and central OK. The main threats still
appear to be damaging winds in excess of 80mph and hail up to the
size of baseballs, as SPC mesoanalysis suggests there is at least
MLCAPE values upwards of at least 3000 J/kg across the area. With
numerous storms producing heavy rain rates across areas with
already moist soils, flooding and flash flooding could be possible
across central OK into northern and northeast OK.
Bunker
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 224 PM CDT Thu May 27 2021
Over the weekend mid-level heights will gradually increase as an
approaching mid-level ridge moves into the area. Showers and
thunderstorms are possible on Sunday as a shortwave trough
traverses the area and attendant upslope flow along the Rockies.
Another shortwave should move through on Monday morning, bringing
with it additional chances for showers and storms. A longwave
trough will move in by Tuesday morning and an associated cold
front will bring in showers and storms across the area. Northerly
surface flow should persist through much of the long term, with
slight chances for showers and storms. High temperatures should
stay in the mid to upper 70s across most of the area throughout
the period.
Bunker
&&
.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Thu May 27 2021
Showers and thunderstorms will continue to move south across the
area this evening. Some MVFR ceilings and visibilities are
possible with these storms as they move through. Otherwise,
northerly winds will persist through the period behind the cold
front. Ceilings should generally lift after the storms pass.
&&
.UPPER AIR...
Issued at 224 PM CDT Thu May 27 2021
An Upper Air flight is planned later at 00Z..
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 59 72 54 72 / 90 0 10 10
Hobart OK 60 75 56 74 / 70 10 10 10
Wichita Falls TX 65 77 60 76 / 80 30 30 20
Gage OK 53 72 53 73 / 10 10 10 10
Ponca City OK 53 72 50 72 / 50 0 0 0
Durant OK 66 80 59 75 / 90 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 AM CDT Friday for OKZ008-012-013-018>020-
024>031.
TX...None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, May 27, 6:51 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 651 PM CDT Thu May 27 2021 OKZ004>048-050>052-TXZ083>090-290000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 651 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is an enhanced risk for severe thunderstorms Thursday evening across most of central and southern Oklahoma into parts of western north Texas. Storms will continue to develop along a cold front in central OK and move south across the area. Large hail up to the size of baseballs and damaging winds up to 80 mph will be the main threats. During the early evening there will also be a low tornado risk. .Heavy Rainfall... Localized heavy rainfall and flooding will be possible late on Thursday, mainly across central and southern Oklahoma and north Texas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Friday and Saturday will see thunderstorm chances across mainly southern Oklahoma and north Texas. More widespread chances for showers and storms will return Sunday through Wednesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 27, 8:09 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
809 PM CDT Thu May 27 2021
OKZ027-038-039-280145-
Grady OK-Stephens OK-Comanche OK-
809 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Grady...north central
Stephens and east central Comanche Counties Until 845 PM CDT...
AT 808 PM CDT, a strong thunderstorm was located 4 miles west of Rush
Springs, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3474 9817 3488 9804 3473 9767 3470 9767
3449 9784
TIME...MOT...LOC 0108Z 304DEG 23KT 3477 9804
..speg.Local storm report, May 27, 8:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL QUANAH 34.30N 99.74W
05/27/2021 E1.50 INCH HARDEMAN TX BROADCAST MEDIA
NWSCHAT REPORT.
&&Local storm report, May 27, 8:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL QUANAH 34.30N 99.74W
05/27/2021 E2.50 INCH HARDEMAN TX BROADCAST MEDIA
TWITTER PHOTO.
&&Local storm report, May 27, 8:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL GUTHRIE 35.88N 97.42W
05/27/2021 E1.75 INCH LOGAN OK PUBLIC
TWITTER PHOTO. TIME IS RADAR ESTIMATE.
&&Local storm report, May 27, 8:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 4 ESE QUANAH 34.27N 99.68W
05/27/2021 M1.00 INCH HARDEMAN TX TRAINED SPOTTER
SPOTTERNETWORK REPORT.
&&Special weather statement, May 27, 8:34 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
834 PM CDT Thu May 27 2021
TXZ083-084-280200-
Foard TX-Hardeman TX-
834 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Foard and
southwestern Hardeman Counties Until 900 PM CDT...
AT 832 PM CDT, a strong thunderstorm was located 8 miles east of
Swearingen, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
3426 10000 3428 9976 3399 9975 3399 10005
TIME...MOT...LOC 0132Z 265DEG 21KT 3417 10000
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:06 PM CDT | Areal Flood Advisory | OUN | Lincoln | 114 min |
| May 27, 7:11 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 2 hr |
| May 27, 7:35 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| May 27, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 39 min |
| May 27, 8:09 PM CDT | Special Weather Statement | OUN | Stephens | 36 min |
| May 27, 8:26 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Kingfisher, Lincoln, Logan, Oklahoma | 3 hr |
| May 27, 8:35 PM CDT | River Flood Watch | OUN | Bryan | 14 hr |
| May 27, 8:42 PM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 24 hr |
| May 27, 8:57 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| May 27, 9:25 PM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| May 27, 9:46 PM CDT | Special Weather Statement | OUN | Tillman | 29 min |
| May 27, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 41 min |
| May 27, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 41 min |
| May 27, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 49 min |
| May 28, 4:42 AM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 11 hr |
| May 28, 4:42 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 11 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.